advertisement
Question
Posted by: anxious | 2007/08/24

PURICOS

CD

I am taking Coversyl & Coversyl Plus. A while ago I complained to my gp about pain and swelling in my right hand and had swollen fingers - I asked if I could have an arthritis test (my mom suffers from it) and the results showed the problem not being an arthritis problem but elevated uric acid levels. Straight away he said its my Coversyl Plus side effect but remains reluctant to change it because it took so long for him to find the right combination of my bp pills. He gave me Puricos 100mg to try and it seemed to help. A couple of months later I got the same pain again and further uric acid tests showed the levels elevated again and he doubled the Puricos to 200mg. That was all a while ago, sometime last year. Yesterday I started getting that same pain and swelling again but this time in my left hand (it was previously in my right hand). I phoned my gp this am and asked if I could up it to 300mg to see if that is going to help - he said fine. My question is how long will it take to work by taking the extra 100mg to see a difference in the pain and swelling. I admit I might be guessing the wrong thing, but am convinced this is the problem, its exactly the same symptoms I had last time. Its rather sore and annoying! Its around the knucle area and is noticeable - my index finger seems to be the worst.

Thanks for the help.



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anxious

Thank you for visiting health24.com.

It is true that your blood pressure medication will cause raised uric acid levels but your blood pressure medication is more important than the discomfort that you are experiencing. I suggest that you continue with your Puricos to control the raised uric acid levels and that you add Prednisone in the accute phase of the pain. This will take the pain away substancially quicker than the Puricos.

Kind regards



Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Leon | 2015/12/01

I had a gout attack about three months ago in my left ankle, which cause swelling around the join area. GP gave me Puricos and Inflammation tablets but this cause only temporary relief. is there any other treatment as the symptoms seem to remain the same. thanks for the help.

Reply to Leon
Posted by: Rita | 2015/01/04

Reply to Anonymous 8 glasses of water a day at least Red meat once a week Chicken twice a week Eggs as much as you like Lots of veggies Fruits any No no's. Boerewors Trout Tuna Liver Alcohol in most cases critical Lots of exercise

Reply to Rita
Posted by: Anonymous | 2014/08/08

My son in Law get gout attecks in his toe and use Puricos for it, but he dondrink it every day. I am 65years old and a woman, I donet goat but pain in my hands and wrists and I found that if you drink a glass of water in the morning with lemon juice in, it make a big difference. I drink about 3 glasse a day and all the pain is gone. don't laugh,but Lemon juice is alkaline and take awy any acid in the body. I use the bottles in the shops,it is easy and it does the same work. I am afraid of all the pills. Hope it helps

Reply to Anonymous
Posted by: alan | 2014/08/04

i use puricos and get chest pain i then stopped for about 6 months not using it then i had a gout attack and used it again the chest pain came back

Reply to alan
Posted by: Anonymous | 2014/01/20

I m suffering from gout or something similar and the doctor just showed me the result. My question to any doctor what must I do to reduce the level of acid uric that courses so much discomfort? Please advise

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement